Alert archive / California / Freeze Warnings in 2012
Freeze Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this freeze warning at Jan 18, 2012, 3:31 AM PST. It took effect at Jan 18, 2012, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 3:31 AM PST (11:31 UTC)
- In effect from
- Jan 18, 2012, 11:00 PM PST
- Expired
- Jan 19, 2012, 8:56 AM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS76 KHNX 181131 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 331 AM PST WED JAN 18 2012 ...HARD FREEZE LIKELY AGAIN TONIGHT IN THE SAN JOAQUIN VALLEY... .WIDESPREAD FREEZING TEMPERATURES THIS MORNING ARE LIKELY TO OCCUR AGAIN THURSDAY MORNING...ESPECIALLY FROM FRESNO SOUTH. WHILE IT WONT BE QUITE AS COLD THURSDAY MORNING...MANY AREAS WILL AGAIN SEE TEMPERATURES FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS. CAZ089>092-181945- /O.NEW.KHNX.FZ.W.0002.120119T0700Z-120119T1700Z/ /O.CON.KHNX.FZ.W.0001.000000T0000Z-120118T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 331 AM PST WED JAN 18 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. A FREEZE WARNING IS ALSO IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY. * TEMPERATURES: WILL RANGE FROM 20 TO 28 DEGREES ACROSS MUCH OF THE SAN JOAQUIN VALLEY THIS MORNING. EXPECT DURATIONS AT OR BELOW 28 DEGREES FROM 2 TO 8 HOURS...AND DURATIONS BELOW FREEZING OF 4 TO 12 HOURS. THURSDAY MORNING...MINIMUM TEMPERATURES WILL BE FROM 25 TO 28 DEGREES IN COLDEST RURAL AREAS. DURATIONS AT OR BELOW 28 DEGREES COULD BE FROM 1 TO 5 HOURS. * LOCATIONS INCLUDE: BAKERSFIELD...TAFT...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA. * TONIGHT AND THURSDAY MORNING: CLOUDS WILL BE INCREASING OVER THE NORTH PORTIONS OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS WILL ALLOW ANOTHER NIGHT OF OPTIMAL RADIATION. TEMPERATURES COULD FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS IN CLOUD FREE AREAS. THE PRIMARY THREAT OF ANOTHER HARD FREEZE IS IN RURAL AREAS...FROM MADERA AND FRESNO COUNTIES SOUTH INTO KERN COUNTY. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS. && $$ BINGHAM WEATHER.GOV/HANFORD
4 follow-up statements
269 WWUS76 KHNX 181938 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1138 AM PST WED JAN 18 2012 ...HARD FREEZE LIKELY AGAIN TONIGHT IN THE SAN JOAQUIN VALLEY... .WIDESPREAD FREEZING TEMPERATURES THIS MORNING ARE LIKELY TO OCCUR AGAIN THURSDAY MORNING...ESPECIALLY FROM FRESNO SOUTH. WHILE IT WILL NOT BE QUITE AS COLD THURSDAY MORNING...MANY AREAS WILL AGAIN SEE TEMPERATURES FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS. CAZ089>092-190400- /O.CON.KHNX.FZ.W.0002.120119T0700Z-120119T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 1138 AM PST WED JAN 18 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: MINIMUM TEMPERATURES WILL BE FROM 25 TO 28 DEGREES IN COLDEST RURAL AREAS. DURATIONS AT OR BELOW 28 DEGREES COULD BE FROM 1 TO 5 HOURS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA. * TONIGHT AND THURSDAY MORNING: CLOUDS WILL BE INCREASING OVER THE NORTH PORTIONS OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS WILL ALLOW ANOTHER NIGHT OF OPTIMAL RADIATION. TEMPERATURES COULD FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS IN CLOUD FREE AREAS. THE PRIMARY THREAT OF ANOTHER HARD FREEZE IS IN RURAL AREAS...FROM MADERA AND FRESNO COUNTIES SOUTH INTO KERN COUNTY. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS. && $$ BSO WEATHER.GOV/HANFORD
356 WWUS76 KHNX 190344 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 744 PM PST WED JAN 18 2012 ...HARD FREEZE LIKELY AGAIN TONIGHT IN THE SAN JOAQUIN VALLEY... .WIDESPREAD FREEZING TEMPERATURES ARE LIKELY TO OCCUR AGAIN THURSDAY MORNING...ESPECIALLY FROM FRESNO SOUTH. WHILE IT WILL NOT BE QUITE AS COLD THURSDAY MORNING...MANY AREAS WILL AGAIN SEE TEMPERATURES FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS. CAZ089>092-191145- /O.CON.KHNX.FZ.W.0002.120119T0700Z-120119T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 744 PM PST WED JAN 18 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: MINIMUM TEMPERATURES WILL BE FROM 25 TO28 DEGREES IN COLDEST RURAL AREAS. DURATIONS AT OR BELOW 28 DEGREES COULD BE FROM 1 TO 5 HOURS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA. * TONIGHT AND THURSDAY MORNING: CLOUDS WILL BE INCREASING OVER THE NORTH PORTIONS OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS WILL ALLOW ANOTHER NIGHT OF OPTIMAL RADIATION. TEMPERATURES COULD FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS IN CLOUD FREE AREAS. THE PRIMARY THREAT OF ANOTHER HARD FREEZE IS IN RURAL AREAS...FROM MADERA AND FRESNO COUNTIES SOUTH INTO KERN COUNTY. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS. && $$ DUDLEY WEATHER.GOV/HANFORD
801 WWUS76 KHNX 191125 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 325 AM PST THU JAN 19 2012 ...HARD FREEZE LIKELY AGAIN THIS MORNING IN THE SAN JOAQUIN VALLEY... .WIDESPREAD FREEZING TEMPERATURES ARE LIKELY TO OCCUR AGAIN THIS MORNING...ESPECIALLY FROM FRESNO SOUTH. WHILE IT WILL NOT BE QUITE AS COLD THIS MORNING...MANY AREAS WILL AGAIN SEE TEMPERATURES FALL TO 28 DEGREES OR LOWER FOR A FEW HOURS. CAZ089>092-191700- /O.CON.KHNX.FZ.W.0002.000000T0000Z-120119T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 325 AM PST THU JAN 19 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: MINIMUM TEMPERATURES WILL BE FROM 25 TO 28 DEGREES IN COLDEST RURAL AREAS. DURATIONS AT OR BELOW 28 DEGREES COULD BE FROM 1 TO 5 HOURS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA * THIS MORNING: CLOUDS WILL BE INCREASING OVER THE NORTH PORTIONS OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS WILL ALLOW ANOTHER NIGHT OF OPTIMAL RADIATION. TEMPERATURES COULD FALL TO 28 DEGREES OR LOWER FOR A FEW HOURS IN CLOUD FREE AREAS. THE PRIMARY THREAT OF ANOTHER HARD FREEZE IS IN RURAL AREAS...FROM MADERA AND FRESNO COUNTIES SOUTH INTO KERN COUNTY. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS. && $$ ANDERSEN WEATHER.GOV/HANFORD
322 WWUS76 KHNX 191656 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 856 AM PST THU JAN 19 2012 CAZ089>092-191800- /O.CAN.KHNX.FZ.W.0002.000000T0000Z-120119T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 856 AM PST THU JAN 19 2012 ...FREEZE WARNING IS ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN HANFORD ALLOWED THE FREEZE WARNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY TO EXPIRE AT 900 AM PST. WHILE A FEW LOCATIONS ACROSS THE SAN JOAQUIN VALLEY WERE REPORTING TEMPERATURES NEAR THE FREEZING MARK...MOST LOCATIONS WERE NOW ABOVE WARNING CRITERIA OF 28 DEGREES. THEREFORE...WILL ALLOW THE FREEZE WARNING TO EXPIRE IS MORNING AT 900 AM PST. $$ MOLINA WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this freeze warning went out at Jan 17, 9:12 PM PST, 6 hours 19 minutes earlier.
Area forecast discussion, Jan 17, 9:12 PM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 912 PM PST TUE JAN 17 2012 .SYNOPSIS... MUCH COLDER TEMPERATURES WILL CONTINUE UNTIL WEDNESDAY AS A COLD AND DRY AIRMASS REMAINS IN PLACE. A WET PATTERN IS SETTING UP FOR LATER IN THE WEEK AS A SERIES OF LOW PRESSURE SYSTEMS ARE EXPECTED TO MOVE OVER THE REGION. && .DISCUSSION...LOTS OF HIGH CLOUDS SPILLING OVER THE RIDGE THIS EVENING AND AFFECT ON LOW TEMPERATURES REMAINS TO BE SEEN. MY FIRST THOUGHT IS SOME MODERATION WILL OCCUR HOWEVER IF THE CLOUDS DECREASE OVERNIGHT LITTLE CHANGE WILL RESULT. I WILL NOT ATTEMPT TO OUT GUESS THE TREND. THE FREEZE WARNING WILL REMAIN IN PLACE HOWEVER JUST MAYBE THE CLOUDS WILL STICK AROUND LONG ENOUGH TO LESSEN THE AFFECTS. AS FOR THE BIG CHANGE IN THE WEATHER, WELL IT IS STILL ON THE WAY AS LATEST MODELS BRING IN THE FIRST IMPULSE THURSDAY NIGHT OVER THE NORTH AND THEN PROJECT A SATURDAY AND THEN A MONDAY DISTURBANCE. ANY PRECIPITATION IS CERTAINLY WELCOME EVEN THOUGH BY A "NORMAL" YEAR THIS SERIES OF STORMS CERTAINLY WOULDN'T BE TOO DRAMATIC. BRING ON THE RAIN AND SNOW! && .AVIATION... VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CA INTERIOR THRU 06Z THU EXCEPT AREAS OF MVFR DEVELOPING OVER THE SIERRA NEVADA NEAR YOSEMITE PARK AFTER 03Z THU. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON ABOVE 5000 FEET FOR THE CAZ096-097. WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 PM PST FRIDAY ABOVE 8000 FEET FOR THE CAZ096. FREEZE WARNING UNTIL 9 AM PST WEDNESDAY CAZ089>092. && PUBLIC...DUDLEY AVN/FW...DS SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 17, 1:46 PM PST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 146 PM PST TUE JAN 17 2012 CAZ096-097-181230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 146 PM PST TUE JAN 17 2012 ...WINTER WEATHER LATE THIS WEEK AND WINTER STORM THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY ABOVE 8000 FEET IS IN EFFECT FOR YOSEMITE NATIONAL PARK FROM NOON PST THURSDAY UNTIL 6 PM PST FRIDAY. A WINTER STORM WATCH ABOVE 5000 FEET IS IN EFFECT FROM YOSEMITE TO KINGS CANYON FROM FRIDAY EVENING UNTIL SUNDAY AFTERNOON. FOR MORE DETAILS REGARDING THE ABOVE WINTER WEATHER ADVISORY AND THE WINTER STORM WATCH...PLEASE REFER TO /SFOWSWHNX/ OR THE LATEST WINTER WEATHER STATEMENT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>095-098-099-181230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 146 PM PST TUE JAN 17 2012 ...FREEZE WARNING TONIGHT AND WEDNESDAY MORNING FOR THE SAN JOAQUIN VALLEY... ...UNSETTLED WEATHER BEGINNING THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY...THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA...THE KERN COUNTY MOUNTAINS AND THE KERN COUNTY DESERT. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING WARNING IS IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY UNTIL 9 AM PST WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FREEZE WARNING FOR THE SAN JOAQUIN VALLEY WILL REMAIN IN EFFECT UNTIL 9 AM PST WEDNESDAY. A SIGNIFICANT CHANGE IN THE WEATHER PATTERN IS EXPECTED LATER THIS WEEK...THE FIRST STORM SYSTEM WILL MOVE OVER THE AREA BY THURSDAY OR PERHAPS AS EARLY AS WEDNESDAY EVENING. UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. SHOWERS ARE POSSIBLE MAINLY FROM FRESNO AND NORTHWARD WITH THE FIRST SYSTEM. HOWEVER...THE NEXT SYSTEM IS EXPECTED DURING FRIDAY EVENING INTO SATURDAY AND WILL LIKELY SPREAD SOUTHWARD INTO KERN COUNTY. A THIRD SYSTEM IS ALSO EXPECTED TO REACH THE REGION BY SUNDAY AND AFFECT MUCH OF INTERIOR CENTRAL CALIFORNIA. PLEASE STAY UP TO DATE BY MONITORING THE LATEST INFORMATION ISSUED BY THE NATIONAL WEATHER SERVICE IN HANFORD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
Nearby
Freeze Warnings in California, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.